MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER STEERABLE DS; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER STEERABLE DS; CATHETER, PERCUTANEOUS
Model Number ASDS-14F-075
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Hypoxia (1918)
Date of Event 11/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 25mm amplatzer amulet left atrial appendage occluder device was chosen for implant using a 14f amplatzer torqvue delivery system (8542872).The patient was under general anesthesia during the procedure.After inserting the delivery system into the patient, it was determined that the torqvue system could not get coaxial enough for proper device deployment.Then, a 14f amplatzer steerable delivery sheath (8426711) was chosen for the procedure.A continuous flush was attached to the side port.The steerable sheath was initially inserted into the patient, but it was determined that the transseptal puncture was not adequate.The sheath was removed, and a second transseptal puncture was performed.A second 14f amplatzer steerable delivery sheath (8426711) was inserted, and the amulet device was deployed and recaptured at least twice when the patient's blood pressure dropped.The patient's oxygen saturation also dropped.No effusion was observed.It was suspected that the delivery sheath caused an air embolism, but no air was visualized in the patient.The amulet device was not able to be placed due to patient condition at the time.The patient's blood pressure and oxygen saturation began improving after 1-2 minutes with no intervention.The patient was reported as doing well and discharged.A left atrial appendage closure procedure was not yet scheduled or planned for the future.
 
Additional Manufacturer Narrative
An event of drop in blood pressure and oxygen saturation was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, cause of reported event could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that, per the instructions for use, "caution: attempting to advance, retract, or manipulate the catheter if resistance is felt may result in patient injury or delivery sheath damage.Under this scenario, continuation is not advised without determining the cause." and "precautions: to prevent air ingress, maintain a continuous flush of saline to the flushing port throughout the procedure: ¿ the hemostasis valve in the closed position minimizes blood loss, but does not prevent air ingress.¿ capping of the bypass hub may not be sufficient to prevent air ingress." also, please note that per the amulet instructions for use, "if the device is retracted while it is in the sheath, the device and the sheath must both be removed and replaced.Failure to replace both the device and the sheath may result in sheath and/or device malfunction.".
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER STEERABLE DS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15890187
Report Number2135147-2022-02283
Device Sequence Number12437059
Product Code DQY
UDI-Device Identifier05415067036025
UDI-Public05415067036025
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K212026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberASDS-14F-075
Device Catalogue NumberASDS-14F-075
Device Lot Number8426711
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date03/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale